MAUDE Adverse Event Report: BIOMET 3I 3I T3 WITH DCD TAPERED IMPLANT 5/4 X 15MM; DENTAL IMPLANT

BIOMET 3I 3I T3 WITH DCD TAPERED IMPLANT 5/4 X 15MM; DENTAL IMPLANT
Model Number BNPT5415
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 08/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).A summary investigation has been completed for infection events identifying that a definitive root cause cannot be identified due to the wide range of external (non-design/ non-manufacturing related) factors potentially impacting the sterility of the implant and its environment.Should additional information be received which indicates that the device may have caused or contributed to the infection event, an additional report will be submitted.
 
Event or Problem Description
Implant was removed due to infection.Tooth location 33.
 
Event or Problem Description
Additional information provided correct lot number.
 
Additional Manufacturer Narrative
Similar complaints for implant infection have been previously investigated.Refer to attached summary investigation.Visual and dimensional evaluationsof the previously returned product have not identified or suggested manufacturing non-conformances.While non-conformances were identified for some lots during manufacturing record reviews, the documented disposition actions for each did not suggest the likely release of non-conforming product.Zimmer biomet quality management system (qms) has controls in place to ensure the distribution of conforming product.Additionally, all device historyrecord reviews verified that each implant was sterilized per procedure for every device.All complaint data used for the summary investigation was found to be conforming and did not meet capa/hhe/d/ie escalation.Therefore, there were no complaints which confirmed a manufacturing or design related issue that did or could cause or contribute to the reported event.Dhr review was completed for the subject lot number (2017040652).It was confirmed that all operations and inspections were executed as per applicable procedure.No deviations or non-conformances, which could have caused or contributed to the reported event was noted as part of the dhr.Lot was inspected and passed all acceptance criteria by qa.Sterilization record (op#0210) was reviewed and verified to have passed all sterilization activities with no issues or nonconformities identified.Complaint history review was performed for the reported lot number (2017040652) for similar event and one other complaint was identified.As documented in the summary investigation, contributing factors for the reported event likely exist outside of zimmer biomet control, including those related to patient biological factors/condition and surgical technique.Based on the summary investigation, no malfunction occurred upon investigation.The reported event remains non-verifiable as it is a medical condition.The following sections have been updated: b4: date of this report; d10: device availability; g4: date received by manufacturer; g7: checked "follow-up"; h2: checked follow-up type; h10: added manufacturer narrative.The following sections have been corrected: d4: lot number/ udi number: corrected; h4: device manufacturer date.

Brand Name
3I T3 WITH DCD TAPERED IMPLANT 5/4 X 15MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
MDR Report Key10805206
Report Number0001038806-2020-01774
Device Sequence Number16873199
Product Code DZE
UDI-Device Identifier00844868029496
UDI-Public(01)00844868029496(17)220509(10)2017040652(241)BNPT5415
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K122300
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date05/09/2022
Device Model NumberBNPT5415
Device Catalogue NumberBNPT5415
Device Lot Number2017040652
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/14/2020
Supplement Date Received by Manufacturer01/08/2021
Initial Report FDA Received Date11/06/2020
Supplement Report FDA Received Date01/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR